Thunderstorm Wind, Houston
- When
- July 5, 5:57 PM CST
- Where
- Houston County, 3.99 mi NE of Wheeler Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.409, -95.580
A tree was downed on Dogwood Lane.
A severe thunderstorm downed some trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A severe thunderstorm downed some trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 5, 2:38 PM CST, 3 hours 19 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 338 PM CDT Thu Jul 5 2018 .DISCUSSION... A fairly wet pattern is expected through most of the forecast period with plenty of moisture in place and a series of disturbances rotating across the region underneath an upper ridge centered over the central plains. These disturbances will bring periods of showers and thunderstorms to the region, with Sunday currently looking to have the best coverage out of the bunch with slightly higher PWs in place. The primary concern with these rounds of showers and thunderstorms will be the isolated pockets of heavy rainfall that may occur if several storms train over the same area. However, significant flooding is not expected at this time. The good news is that increased rain chances and cloud cover will keep temperatures near or just below normal through the next week or so. However, "normal" during the summer is still hot, so still practice smart heat safety if working or playing outside during the day. 11 && .MARINE... Deep moisture levels and a series of upper level disturbances moving across the area from the east will keep unsettled weather in the waters through the weekend. Winds and seas will be higher in and near storms. Otherwise, light winds and low seas should persist into early next week. 47 && .PREV DISCUSSION... /ISSUED 1235 PM CDT Thu Jul 5 2018/ AVIATION... VFR conditions are expected to continue across the region. Exception would be under any sct tstms. Best chances in the next several hours should generally be along and south of the I-10 corridor. Will be keeping an eye on building clouds over La. With daytime heating, expect precip to blossom there...which some model guidance brings into se Tx in the 0z-4z timeframe. Main aviation impacts from tstms today will be reduced visibility and strong gusty winds in/near storms. Next upper disturbance, currently off the MS/AL coast, should be making its way wwd overnight and Fri which should aid precip development again Fri. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 92 75 92 74 92 / 20 20 40 30 50 Houston (IAH) 90 76 90 75 90 / 40 50 50 30 50 Galveston (GLS) 86 79 88 80 88 / 50 40 50 30 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...11 Aviation/Marine...47
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 419 AM CDT Thu Jul 5 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-060930- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 419 AM CDT Thu Jul 5 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Maximum heat indices of 98 to 103 degrees are expected to return today after a rain-cooled Wednesday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. GMZ330-335-350-355-370-375-060930- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 419 AM CDT Thu Jul 5 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time.
Special Weather Statement National Weather Service Houston/Galveston TX 603 PM CDT THU JUL 5 2018 TXZ163-164-176>179-060000- San Jacinto TX-Walker TX-Madison TX-Polk TX-Houston TX-Trinity TX- 603 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY... NORTHWESTERN SAN JACINTO...SOUTHERN HOUSTON...EAST CENTRAL MADISON... WEST CENTRAL POLK AND CENTRAL WALKER COUNTIES UNTIL 700 PM CDT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near Riverside, or 16 miles northeast of Huntsville, moving southwest at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Huntsville, Trinity, Riverside, Sebastopol, Crabbs Prairie and Oakhurst. LAT...LON 3102 9529 3080 9514 3059 9563 3101 9580 TIME...MOT...LOC 2303Z 049DEG 19KT 3087 9534
Special Weather Statement
National Weather Service Houston/Galveston TX
604 PM CDT THU JUL 5 2018
TXZ163-164-060000-
Houston TX-Trinity TX-
604 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY AND
NORTHERN HOUSTON COUNTIES UNTIL 700 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forest, or 19 miles west of Nacogdoches, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crockett, Kennard, Latexo, Weches and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3156 9514 3155 9515 3154 9514 3152 9510
3150 9509 3149 9511 3147 9510 3146 9507
3147 9506 3144 9504 3144 9501 3142 9500
3141 9498 3140 9498 3139 9496 3111 9519
3138 9567 3158 9518
TIME...MOT...LOC 2304Z 037DEG 18KT 3155 9498Special Weather Statement National Weather Service Houston/Galveston TX 623 PM CDT THU JUL 5 2018 TXZ164-177>179-060000- San Jacinto TX-Walker TX-Polk TX-Trinity TX- 623 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRINITY...SAN JACINTO...SOUTHWESTERN POLK AND EAST CENTRAL WALKER COUNTIES UNTIL 700 PM CDT... At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near Onalaska, or 8 miles northwest of Livingston, moving southwest at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lake Livingston, Livingston, Onalaska, Coldspring, Point Blank, Goodrich, Lake Livingston State Park, West Livingston, Leggett, Oakhurst and Evergreen. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Lake Livingston, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3095 9497 3068 9474 3042 9524 3080 9547 TIME...MOT...LOC 2322Z 051DEG 20KT 3079 9505
Special Weather Statement
National Weather Service Houston/Galveston TX
654 PM CDT THU JUL 5 2018
TXZ214-300-438-060100-
Galveston Island and Bolivar Peninsula TX-Chambers TX-
Southern Liberty TX-
654 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GALVESTON...CHAMBERS
AND SOUTHEASTERN LIBERTY COUNTIES UNTIL 800 PM CDT...
At 654 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fannett to 14 miles west of Sabine Pass.
Movement was southwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beach City, southeastern Mont Belvieu, Anahuac, Old River-Winfree,
Cove, High Island, Crystal Beach, Smith Point, Gilchrist, Rollover
Pass, Bolivar Peninsula, Stowell, Winnie, Oak Island, Hankamer and
Wallisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2937 9477 2936 9478 2947 9469 2953 9457
2951 9450 2955 9447 2953 9478 2955 9479
2954 9476 2964 9470 2975 9469 2979 9474
2972 9485 2991 9483 2999 9444 2989 9444
2989 9436 2956 9435
TIME...MOT...LOC 2354Z 063DEG 20KT 2993 9432 2966 9412
HuffmanThe Ft Hood radar (KGRK), 188 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was downed on Dogwood Lane.
Trees were downed near the intersection of County Road 2550 and Highway 146.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757726, 757727.